Alert archive / Ohio / Gale Watches in 2014
Gale Watch 2, NWS Cleveland, OH
NWS Cleveland, OH issued this gale watch at Jan 17, 2014, 3:34 PM EST. It took effect at Jan 19, 2014, 11:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 17, 2014, 3:34 PM EST (20:34 UTC)
- In effect from
- Jan 19, 2014, 11:00 AM EST
- Expired
- Jan 18, 2014, 3:07 PM EST
- In force
- Issued by
- NWS Cleveland, OH
The text
As transmitted, in the capitals the NWS used until 2016.
037 WHUS71 KCLE 172034 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 334 PM EST FRI JAN 17 2014 LEZ061-142>149-162>169-180445- /O.NEW.KCLE.GL.A.0002.140119T1600Z-140120T0600Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 334 PM EST FRI JAN 17 2014 ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. * WINDS: WINDS ARE EXPECTED TO INCREASE FROM THE SOUTHWEST TO 35 KNOT GALES SUNDAY AFTERNOON AND CONTINUE INTO SUNDAY EVENING. AS WINDS SHIFT TO WESTERLY LATE SUNDAY NIGHT...THEY SHOULD DIMINISH IN SPEED. * WAVES: WAVES IN ICE FREE AREAS ARE EXPECTED TO BUILD TO 9 TO 12 FEET SUNDAY AFTERNOON INTO SUNDAY NIGHT. DUE TO THE EXTENSIVE ICE COVERAGE...THE ICE FIELDS WILL LIKELY SHIFT AND CAUSING RIDGING AND RAFTING OF THE ICE. THIS WILL LIKELY OPEN UP MORE OF THE LAKE THAN IS CURRENTLY ICE FREE. SHIFTING ICE FLOES CAN CAUSE ENTRAPMENT OF VESSELS DURING STRONG WIND SITUATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER ALTERING THEIR PLANS. && $$ LOMBARDY
4 follow-up statements
729 WHUS71 KCLE 180220 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 920 PM EST FRI JAN 17 2014 LEZ061-142>149-162>169-181030- /O.CON.KCLE.GL.A.0002.140119T1600Z-140120T0600Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 920 PM EST FRI JAN 17 2014 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. * WINDS: WINDS ARE EXPECTED TO INCREASE FROM THE SOUTHWEST TO 35 KNOT GALES SUNDAY AND CONTINUE INTO SUNDAY EVENING. AS WINDS SHIFT TO WESTERLY LATE SUNDAY NIGHT...THEY SHOULD DIMINISH IN SPEED. * WAVES: WAVES IN ICE FREE AREAS ARE EXPECTED TO BUILD TO 9 TO 12 FEET SUNDAY AFTERNOON INTO SUNDAY NIGHT. DUE TO THE EXTENSIVE ICE COVERAGE...THE ICE FIELDS WILL LIKELY SHIFT CAUSING RIDGING AND RAFTING OF THE ICE. THIS WILL LIKELY OPEN UP MORE OF THE LAKE THAN IS CURRENTLY ICE FREE. SHIFTING ICE FLOES CAN CAUSE ENTRAPMENT OF VESSELS DURING STRONG WIND SITUATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER ALTERING THEIR PLANS. && $$
581 WHUS71 KCLE 180928 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 428 AM EST SAT JAN 18 2014 LEZ061-142>149-162>169-181730- /O.CON.KCLE.GL.A.0002.140119T1600Z-140120T0600Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 428 AM EST SAT JAN 18 2014 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. * WINDS: WINDS ARE EXPECTED TO INCREASE FROM THE SOUTHWEST TO 35 KNOT GALES SUNDAY AND CONTINUE INTO SUNDAY EVENING. THE EXTREME EAST END OF THE LAKE MAY APPROACH 40 KNOT GALES. WINDS WILL SHIFT TO WESTERLY ON SUNDAY NIGHT AND DIMINISH IN SPEED. * WAVES: WAVES IN ICE FREE AREAS ARE EXPECTED TO BUILD TO 8 TO 12 FEET SUNDAY AFTERNOON INTO SUNDAY NIGHT. DUE TO THE EXTENSIVE ICE COVERAGE...THE ICE FIELDS WILL LIKELY SHIFT CAUSING RIDGING AND RAFTING OF THE ICE. THIS WILL LIKELY OPEN UP MORE OF THE LAKE THAN IS CURRENTLY ICE FREE. SHIFTING ICE FLOES CAN CAUSE ENTRAPMENT OF VESSELS DURING STRONG WIND SITUATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER ALTERING THEIR PLANS. && $$
427 WHUS71 KCLE 181417 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 917 AM EST SAT JAN 18 2014 LEZ061-142>149-162>169-182300- /O.CON.KCLE.GL.A.0002.140119T1600Z-140120T0600Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 917 AM EST SAT JAN 18 2014 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. * WINDS: WINDS ARE EXPECTED TO INCREASE FROM THE SOUTHWEST TO 35 KNOT GALES SUNDAY AND CONTINUE INTO SUNDAY EVENING. THE EXTREME EAST END OF THE LAKE MAY APPROACH 40 KNOT GALES. WINDS WILL SHIFT TO WESTERLY ON SUNDAY NIGHT AND DIMINISH IN SPEED. * WAVES: WAVES IN ICE FREE AREAS ARE EXPECTED TO BUILD TO 8 TO 12 FEET SUNDAY AFTERNOON INTO SUNDAY NIGHT. DUE TO THE EXTENSIVE ICE COVERAGE...THE ICE FIELDS WILL LIKELY SHIFT CAUSING RIDGING AND RAFTING OF THE ICE. THIS WILL LIKELY OPEN UP MORE OF THE LAKE THAN IS CURRENTLY ICE FREE. SHIFTING ICE FLOES CAN CAUSE ENTRAPMENT OF VESSELS DURING STRONG WIND SITUATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THERE IS POTENTIAL FOR GALE FORCE WINDS OF 34 TO 47 KNOTS IN UPCOMING DAYS. MARINERS SHOULD MONITOR THE FORECAST AND PREPARE TO TAKE APPROPRIATE ACTIONS OR CONSIDER ALTERING THEIR PLANS. && $$ OUDEMAN
042 WHUS71 KCLE 182007 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 307 PM EST SAT JAN 18 2014 LEZ061-142>149-162>169-190500- /O.UPG.KCLE.GL.A.0002.140119T1600Z-140120T0600Z/ /O.NEW.KCLE.GL.W.0004.140119T1600Z-140120T0600Z/ LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 307 PM EST SAT JAN 18 2014 ...GALE WARNING IN EFFECT FROM 11 AM SUNDAY TO 1 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 1 AM EST MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: WINDS ARE EXPECTED TO INCREASE FROM THE SOUTHWEST TO 35 KNOT GALES SUNDAY AND CONTINUE INTO SUNDAY EVENING. THE EXTREME EAST END OF THE LAKE MAY APPROACH 40 KNOT GALES. WINDS WILL SHIFT TO WESTERLY ON SUNDAY NIGHT AND DIMINISH IN SPEED. * WAVES: WAVES IN ICE FREE AREAS ARE EXPECTED TO BUILD TO 8 TO 12 FEET SUNDAY AFTERNOON INTO SUNDAY NIGHT. * DUE TO THE EXTENSIVE ICE COVERAGE...THE ICE FIELDS WILL LIKELY SHIFT CAUSING RIDGING AND RAFTING OF THE ICE. THIS WILL LIKELY OPEN UP MORE OF THE LAKE THAN IS CURRENTLY ICE FREE. SHIFTING ICE FLOES CAN CAUSE ENTRAPMENT OF VESSELS DURING STRONG WIND SITUATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPER EQUIPMENT. MARINERS WITHOUT THE PROPER EXPERIENCE SHOULD SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ OUDEMAN
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this gale watch went out at Jan 17, 12:46 PM EST, 2 hours 48 minutes earlier.
Area forecast discussion, Jan 17, 12:46 PM EST, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 1246 PM EST FRI JAN 17 2014 .SYNOPSIS... A COLD FRONT WILL MOVE EAST ACROSS THE AREA TODAY AS LOW PRESSURE OVER NORTHERN MICHIGAN MOVES NORTHEAST INTO QUEBEC. A RIDGE WILL BUILD OVER THE OHIO VALLEY LATE TONIGHT INTO SATURDAY FOLLOWED BY ANOTHER LOW PRESSURE SYSTEM THAT WILL MOVE ACROSS SOUTHERN OHIO ON SATURDAY NIGHT. LOW PRESSURE WILL ONCE AGAIN MOVE ACROSS THE NORTHERN GREAT LAKES ON SUNDAY WITH ARCTIC HIGH PRESSURE BUILDING IN BEHIND IT FOR THE EARLY PART OF THE WEEK. && .NEAR TERM /THROUGH TONIGHT/... UPDATE...FURTHER ADJUSTMENTS MADE TO POP AND WX GRIDS WITH SNOW MOVING INTO THE AREA. ADJUSTED ACCUMS TO 1-2 INCHES ACROSS THE MORROW COUNTY NORTH IN A SWATH BASED ON HRRR. ORIGINAL...A FEW LIGHT WARM ADVECTION DRIVEN SNOW SHOWERS DEVELOPING FROM COLUMBUS TO DEFIANCE AND MOVING NE. A BETTER AREA OF SNOW CAN BE SEEN ACROSS SRN INDIANA AHEAD OF THE UPPER LEVEL LOW. SNOW SHOWERS WILL CONTINUE TO FILL IN AHEAD OF THE UPPER LOW AS IT PIVOTS NE ACROSS OHIO TODAY. 06Z NAM/GFS SHIFTED THE AXIS OF HIGHEST QPF SLIGHTLY TO THE WEST THIS AFTERNOON AND TWEAKED SNOWFALL TOTALS UP ACROSS NORTH CENTRAL OHIO BY A FEW TENTHS IN THAT DIRECTION. PREVIOUS DISCUSSION...FULL LATITUDE UPPER LEVEL TROUGH ENCOMPASSES THE GREAT LAKES REGION AND EXTENDS TO THE GULF COAST THIS MORNING. THE UPPER AIR PATTERN IS FAIRLY COMPLEX WITH SEVERAL PIECES OF ENERGY MOVING THROUGH THE TROUGH. AT THE SURFACE...A TROUGH EXTENDS ACROSS OHIO FROM LOW PRESSURE OVER WESTERN MICHIGAN WHICH WILL LIFT NORTHEAST THIS MORNING WITH SURFACE WINDS SHIFTING TO THE SOUTHWEST. A SECONDARY TROUGH OVER INDIANA REPRESENTS THE ACTUAL COLD FRONT WHICH WILL MOVE EAST ACROSS THE AREA FROM THIS AFTERNOON INTO THIS EVENING. GIVEN THE SOUTHWESTERLY FLOW...THERE WILL BE A PERIOD OF WARM ADVECTION ACROSS EASTERN PORTIONS OF THE AREA THIS MORNING...BEFORE THE STRONG COLD FRONT ARRIVES WITH FALLING TEMPERATURES LATER THIS AFTERNOON. MODEL SOUNDINGS INDICATE A MARGINAL AMOUNT OF SURFACE BASED INSTABILITY (200 J/KG) DEVELOPING SOUTH OF A MFD-YNG LINE AS SURFACE TEMPS WARM TO 35 OR 36 DEGREES WITH A -36C COLD POOL AT 500MB ALOFT. SNOW WILL SPREAD IN FROM THE WEST AS MOISTURE/LIFT INCREASE AHEAD OF THE UPPER LEVEL CIRCULATION SEEN OVER WESTERN ILLINOIS ON WATER VAPOR. THIS FEATURE TAKES ON A SLIGHTLY NEGATIVE TILT AS IT LIFTS TOWARDS NE OHIO BY THIS EVENING AND EXPECT TO SEE A CONVECTIVE ELEMENT TO THE SNOWFALL BETWEEN 3 AND 8 PM WITH GOOD SNOWFALL RATES. THE LIMITING FACTOR FOR ACCUMULATIONS WILL BE THAT THE BAND OF HEAVIER SNOW SHOULD KEEP MOVING. THIS MAKES FOR A CHALLENGING SNOWFALL FORECAST BUT GENERALLY EXPECT ACCUMULATIONS TO RANGE FROM NEAR AN INCH IN FINDLAY...TO 2-3 INCHES IN NE OH/NW PA THROUGH TONIGHT. CAN NOT ENTIRELY RULE OUT A FEW RUMBLES OF THUNDER TODAY OR EVEN SOME GUSTY WINDS IN THE HEAVIER SNOW BURSTS BUT DID NOT WANT TO COMPLICATE THE FORECAST BY ADDING THUNDERSTORMS AT THIS TIME. EXPECTING SOME MID-LEVEL DEFORMATION TO LINGER ACROSS NE OHIO/NW PA TONIGHT ON THE NRN FLANK OF THE MID-LEVEL CIRCULATION. NAM 1000-850MB OMEGA ALSO FAIRLY IMPRESSIVE THIS AFTERNOON AND TONIGHT SO LEANING TOWARDS THE HIGHER END QPF FORECAST OFFERED BY THE NAM. SNOW WILL DECREASE LATE TONIGHT AS A RIDGE STARTS TO BUILD IN FROM THE SOUTH. WIND CHILL VALUES WILL RANGE FROM 5 TO -5 OVERNIGHT WITH A 10 TO 15 MPH WIND. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... SATURDAY STARTS OFF WITH A SURFACE RIDGE OVER SOUTHERN OHIO...SHIFTING TO PENNSYLVANIA BY EVENING. THE NEXT PIECE OF ENERGY DIVING SOUTH OUT OF CANADA HAS TRENDED SLIGHTLY FURTHER WEST AS EXPECTED. THE ASSOCIATED SURFACE LOW IS PROJECTED TO OPEN AND WEAKEN AS IT TRACKS FROM EASTERN ILLINOIS AT 00Z SUNDAY TOWARDS THE OHIO RIVER OVERNIGHT. LOWERED POPS ON SATURDAY AND SATURDAY NIGHT WITH ONLY A LIGHT SNOWFALL EXPECTED ACROSS OUR SOUTHERN COUNTIES ON SATURDAY NIGHT. TEMPERATURES WILL ONLY REACH ABOUT 20 DEGREES ON SATURDAY BUT WILL CLIMB SLIGHTLY DURING THE EVENING WITH WARM ADVECTION AHEAD OF THE LOW. SURFACE RIDGE BUILDS AGAIN ON SUNDAY BUT WITH A TIGHT GRADIENT DEVELOPING AHEAD OF THE NEXT TROUGH DROPPING DOWN FROM THE NORTH. SOUTHWESTERLY WINDS WILL BE BREEZY WITH SPEEDS OF 15 TO 25 MPH AND WITH SOME WEAK WARM ADVECTION RESUMING. ANY LIGHT SNOW WILL BE LIMITED TO NE OH/NW PA BUT WITH NO ADDITIONAL ACCUMULATION EXPECTED. MAY SEE SOME PERIODS OF SUN WORKING IN FROM THE SOUTH. && .LONG TERM /MONDAY THROUGH THURSDAY/... THE ARCTIC COLD FRONT WILL DROP ACROSS THE AREA MONDAY MORNING. THE TIMING IS STILL SOMEWHAT IN QUESTION. IT MAY START OUT RELATIVELY MILD EARLY MONDAY MORNING...MID/UPPER 20S...BUT IT WILL BE MUCH COLDER BY MONDAY EVENING. MOST OF THE MODELS SHOW A SHORT WAVE CROSSING THE OHIO VALLEY MONDAY NIGHT SO THERE COULD BE SOME CLOUDS...PERHAPS A FEW FLAKES...WHICH MAY KEEP TEMPERATURES FROM CRASHING...BUT IT WILL BE COLD NONETHELESS WITH LOW TEMPERATURES DOWN INTO THE SINGLE DIGITS. LAKE EFFECT SNOW IS IN QUESTION BECAUSE WE SHOULD GET ENOUGH ICE ON LAKE ERIE TO START TO MINIMIZE THE SOURCE. WILL JUST GO WITH A "CHANCE" OF LAKE EFFECT SNOW SHOWERS IN THE FORECAST. MUCH OF NEXT WEEK WILL LIKELY REMAIN ON THE COLD SIDE OF THE JET AND THE CLIPPERS...WITH HIGH TEMPERATURES STRUGGLING INTO THE TEENS EACH DAY AND NIGHTTIME LOWS DOWN TOWARD ZERO OR BELOW. IF WE COULD GET A RELATIVELY DEEP SNOW PACK...AT LEAST 3 OR 4 INCHES...LOWS COULD BE WELL BELOW ZERO WHERE IT RADIATES. NOT SURE THERE WILL BE MUCH SNOW PACK IN SOME AREAS. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... LOW PRESSURE OVER THE CENTRAL GREAT LAKES WILL CONTINUE TO MOVE EAST WITH A TRAILING COLD FRONT EXTENDING SOUTH ACROSS THE AREA. A WAVE ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE WILL MOVE NORTHEAST AND BRING WITH IT SOME LIGHT TO BRIEF PERIODS OF MODERATE SNOW TO THE FORECAST AREA. WILL NOT MENTION MODERATE SNOW ACROSS THE AREA SINCE IT SHOULD BE PREDOMINANTLY LIGHT. POTENTIAL EXISTS FOR A FEW RUMBLES OF THUNDER AND SOME LIGHTNING WITH THE MODERATE SNOW. BUT NOT SIGNIFICANT ENOUGH TO MENTION IN TAFS. WAVE MOVES NORTHEAST AND OUT OF THE AREA AND WILL LINGER SOME WRAP AROUND MOISTURE THROUGH THE REST OF THE PERIOD. EXPECTING SOME LAKE EFFECT AND LAKE ENHANCE SNOW TO DEVELOP AT ERIE. THERE ARE STILL QUITE A FEW HOLES ON THE LAKE TO SUPPORT LAKE EFFECT SNOW. OUTLOOK...PERIODS OF -SN AND NON-VFR CONDITIONS SATURDAY NIGHT THROUGH TUESDAY AND THEN AGAIN ON WEDNESDAY. && .MARINE... LOW PRESSURE OVER THE GREAT LAKES WILL SLOWLY MOVE EAST BY SATURDAY. THE FLOW ON LAKE ERIE WILL REMAIN GENERALLY SOUTHWEST...PERHAPS WEST FOR A SHORT WHILE LATE TODAY AND EARLY TONIGHT AS THE ASSOCIATED COLD FRONT SLIDES ACROSS THE LAKE. THE WIND WILL DIMINISH SOMEWHAT DURING THE MORNING AND EARLY AFTERNOON...THEN PICK BACK UP TO 15 TO 20 KNOTS AND GUSTY AS THE COLD FRONT CROSSES THE LAKE LATE TODAY AND EARLY TONIGHT. THE NEXT CLIPPER LATE SATURDAY AND SATURDAY NIGHT SHOULD SLIDE SOUTH OF LAKE ERIE...AGAIN LEAVING THE LAKE IN A GENERAL SOUTHWEST FLOW. THE GRADIENT WILL TIGHTEN ON SUNDAY AS HIGH PRESSURE BUILDS ACROSS THE OHIO VALLEY AND WE COULD APPROACH GALE FORCE SOUTHWEST WINDS ALTHOUGH MOST OF THE WINDS SHOULD STAY BETWEEN 25 AND 30 KNOTS. A COLD FRONT WILL DROP ACROSS THE LAKE MONDAY MORNING SWITCHING THE WINDS NORTHWESTERLY. COLDER ARCTIC AIR WILL RETURN TO THE REGION EARLY NEXT WEEK. WITH THE WIND SHIFT AND COLDER AIR THE ICE WILL LIKELY SHIFT AND GROW CONSIDERABLY ON LAKE ERIE THE FIRST HALF OF NEXT WEEK. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...KEC NEAR TERM...KEC/TK SHORT TERM...KEC LONG TERM...KOSARIK AVIATION...LOMBARDY MARINE...KOSARIK
Hazardous weather outlook, Jan 17, 3:08 PM EST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 308 PM EST FRI JAN 17 2014 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-182015- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 308 PM EST FRI JAN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. ARCTIC AIR WILL MOVE INTO THE AREA BY MID WEEK. HIGHS WILL BE 10 TO 15 DEGREES WITH LOWS NEAR ZERO. WIND CHILL VALUES ON TUESDAY NIGHT AND WEDNESDAY NIGHT WILL RANGE FROM -5 TO -15. ALTHOUGH VERY COLD...THESE READINGS WILL NOT BE AS LOW AS THE ARCTIC BLAST THAT OCCURRED IN EARLY JANUARY. A WIND CHILL ADVISORY MAY BE NEEDED AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-182015- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 308 PM EST FRI JAN 17 2014 ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jan 17, 2:42 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
242 PM EST FRI JAN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM SNOW 2 SE CENTERBURG 40.28N 82.67W
01/17/2014 M2.0 INCH KNOX OH CO-OP OBSERVER
&&
THOMPSONLocal storm report, Jan 17, 2:46 PM EST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
246 PM EST FRI JAN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM SNOW MARION 40.58N 83.13W
01/17/2014 E2.0 INCH MARION OH PUBLIC
&&
THOMPSONThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 4:17 PM EST | Winter Weather Advisory | CLE | Erie, Huron, Lorain | 2 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.